Acute laryngeal and bronchial obstruction after CS (o-chlorobenzylidenemalononitrile) gas inhalation


Karaman E. , Erturan S., Duman C., Yaman M., DUMAN G. U.

EUROPEAN ARCHIVES OF OTO-RHINO-LARYNGOLOGY, cilt.266, ss.301-304, 2009 (SCI İndekslerine Giren Dergi) identifier identifier identifier

  • Cilt numarası: 266 Konu: 2
  • Basım Tarihi: 2009
  • Doi Numarası: 10.1007/s00405-008-0653-5
  • Dergi Adı: EUROPEAN ARCHIVES OF OTO-RHINO-LARYNGOLOGY
  • Sayfa Sayıları: ss.301-304

Özet

CS gas (o-chlorobenzylidenemalononitrile) is one of the most commonly used riot agents. It can create excessive tearing, conjunctivitis, uncontrolled blinking (blepharospasm) and a sensation of burning and pain at initial exposure. Pulmonary edema (ARDS) and/or diffuse airway lesions on human would be lethal after CS inhalation. We report a case with acute laryngeal and bronchial obstruction due to vocal cord edema and extensive crusting at glottic level, trachea and bronchi. The CS gas was sprayed in a 6 x 6 m(2) closed room, and she was exposed to increased concentration of the gas for 10 s. Surprisingly, her initial symptoms were raised 21 days after CS spray exposure.